Flood, Woodruff
- When
- July 18, 9:20 AM CST to July 22, 1:30 AM CST
- Where
- Woodruff County, Patterson to 0.46 mi SSW of Riverside
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise back above flood stage during the latter part of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise back above flood stage during the latter part of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 18, 5:30 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 AM CDT MON JUL 18 2011 .AVIATION... OVERALL VFR CONDITIONS EXPECTED NEXT 24 HOURS. PATCHY LIGHT FOG...4SM TO 6SM BR...AND VERY PATCHY MVFR CEILINGS EARLY THIS MORNING. ALSO AREA OF MVFR STRATUS CEILINGS ADVECTING NORTHEAST FROM MS TO EFFECT SOUTHERN AR AND WILL USE TEMPO GROUP AT KLLQ AND KPBF. THIS MVFR CEILING IS EXPECTED TO GRADUALLY THIN THIS MORNING. THIS AFTERNOON VERY LIMITED CONVECTION...IF ANY...AND ONLY HAVE CB CLOUDS MENTIONED CENTRAL AND SOUTHERN TAF SITES. WINDS LIGHT E TO SE THIS MORNING BECOMING E TO SE 5 TO 12 KNOTS IN THE AFTERNOON. (59) && .PREV DISCUSSION... /ISSUED 305 AM CDT MON JUL 18 2011/ .SHORT TERM...TODAY THROUGH THURSDAY NIGHT WITH UPPER RIDGE OF HIGH PRESSURE IN CONTROL...NOT MANY CHANGES TO THE GOING FORECAST. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S...AND WILL GRADUALLY RISE THROUGH THE WEEK...AS THE UPPER HIGH STRENGTHENS OVER THE AREA. DIURNAL CONVECTION IS POSSIBLE THIS AFTERNOON ACROSS THE SOUTH...BUT AS IN PREVIOUS DAYS...THIS WILL BE VERY ISOLATED AND END AROUND SUNSET. WITH EAST WINDS...AND DRIER AIR ALOFT...DEW POINTS WILL MIX OUT AGAIN THIS AFTERNOON...AND HEAT INDEX VALUES WILL REMAIN NEAR 100 DEGREES. HOWEVER...AS TEMPERATURES INCREASE LATER THIS WEEK AND SOUTH WINDS BRING MORE MOISTURE TO THE STATE...READINGS WILL CLIMB TO ABOVE 105 DEGREES...WITH HEAT ADVISORIES LIKELY FOR WEDNESDAY AND THURSDAY. && .LONG TERM...FRIDAY THROUGH SUNDAY THE CENTER OF THE UPPER HIGH PRESSURE RIDGE WILL MOVE EAST OF AR AND BE CENTERED MORE OVER THE SE IN THE EXTENDED. AT THIS TIME MODELS DO NOT BRING ANY SIGNIFICANT SHORT WAVE ENERGY INTO THE REGION...BUT WITHOUT THE UPPER CAP IN THE ATMOSPHERE...SOME AFTERNOON TO EARLY EVENING CONVECTION MAY BE POSSIBLE. AT THIS TIME WILL KEEP THE FORECAST DRY. TEMPERATURES WILL STILL BE ABOVE NORMAL WITH POSSIBLE HEAT ADVISORIES NEEDED. JUST PAST THE EXTENDED...MODELS ARE SHOWING SOME POSSIBLE RELIEF TO THE EXTENDED HEAT WAVE OVER THE SOUTHERN PLAINS...AS A FRONT LOOKS TO SAG SOUTH. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUL 18 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER CONDITIONS WILL CONTINUE TODAY...WITH AFTERNOON HEAT INDEX VALUES REACHING THE UPPER 90S TO NEAR 105 DEGREES IN SPOTS. NOT MUCH RELIEF FROM THE HEAT TONIGHT WITH LOWS IN THE 70S. ALSO...VERY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY OVER SOUTHERN ARKANSAS...BUT OVERALL COVERAGE IS EXPECTED TO BE QUITE LOW. THE THREAT OF ANY STRONG TO SEVERE STORMS WILL ALSO BE VERY LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG UPPER HIGH PRESSURE RIDGE WILL REMAIN THE MAIN WEATHER FEATURE OVER THE REGION...AND CONTINUE TO BEING HOT AND HUMID WEATHER CONDITIONS. HEAT INDEX VALUES DURING THE AFTERNOON HOURS WILL CONTINUE TO REACH THE UPPER 90S TO AROUND 100 DEGREES. SOME LOCATIONS MAY REACH ABOVE 105 DEGREES AND HEAT ADVISORIES WILL BE IN EFFECT. THERE WILL NOT BE MUCH RELIEF DURING THE NIGHTTIME HOURS...WITH MORNING LOWS ONLY FALLING INTO THE MID TO UPPER 70S. THE CHANCE OF ANY THUNDERSTORMS WILL ALSO REMAIN LOW THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331146.